Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 322, NWS North Platte, NE

August 29, 2011Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 29, 2011, 2:12 PM MDT for Deuel County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 2:12 PM MDT (20:12 UTC)
Expired
Aug 29, 2011, 3:00 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Deuel County, NE

The radar

The North Platte radar (KLNX), 186 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS53 KLBF 292012
SVRLBF
NEC049-292100-
/O.NEW.KLBF.SV.W.0322.110829T2012Z-110829T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM MDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 300 PM MDT

* AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF LODGEPOLE...OR 12 MILES WEST OF CHAPPELL...AND MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAPPELL AROUND 245 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 80 AND INTERSTATE 80 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4115 10262 4117 10215 4100 10215 4099 10248
      4100 10262 4101 10263
TIME...MOT...LOC 2012Z 273DEG 16KT 4104 10267
WIND...HAIL 60MPH 1.00IN

$$

JACOBS
2 follow-up statements
928 
WWUS53 KLBF 292034
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM MDT MON AUG 29 2011

NEC049-292100-
/O.CON.KLBF.SV.W.0322.000000T0000Z-110829T2100Z/
DEUEL NE-
234 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DEUEL COUNTY
UNTIL 300 PM MDT...

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF CHAPPELL...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAPPELL AROUND 245 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4115 10262 4117 10215 4100 10215 4099 10248
      4100 10262 4101 10263
TIME...MOT...LOC 2034Z 273DEG 16KT 4103 10254
WIND...HAIL 60MPH 1.00IN

$$

JACOBS
112 
WWUS53 KLBF 292055
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM MDT MON AUG 29 2011

NEC049-292105-
/O.EXP.KLBF.SV.W.0322.000000T0000Z-110829T2100Z/
DEUEL NE-
255 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY WILL EXPIRE AT
300 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4115 10262 4117 10215 4100 10215 4099 10248
      4100 10262 4101 10263
TIME...MOT...LOC 2055Z 273DEG 16KT 4102 10242

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:05 PM MDT, 7 minutes earlier.

Area forecast discussion, Aug 29, 2:05 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT MON AUG 29 2011

.SYNOPSIS...
H5 RIDGE OVER WESTERN CONUS. WAVE OVER NORTHERN PLAINS WITH
SHOWERS AND THUNDERSTORMS FROM THE DAKOTAS TO KANSAS. IRENE HAS
LIFTED NORTH INTO CANADA.

&&

.DISCUSSION...

GFS CONTINUES TO OUT PE FORM NAM AND WILL TREND MORE TOWARDS GFS
FOR THE FORECAST. PARTIAL CLEARING OVER THE WEST HAS CONTINUED TO
DESTABILIZE ATMOSPHERE AND SECONDARY WAVE BEGINNING TO KICK OUT OF
THE ROCKIES. PLENTY OF MOISTURE IN PLACE BUT COOLER AIR OVER
CENTRAL CWA STRONGER CAP. STORMS TO BECOME ELEVATED TONIGHT THOUGH
AS THEY MOVE TO THE EAST. SHOWERS ENDING OVER NORTH CENTRAL
TUESDAY AFTERNOON EVENING. TEMPERATURES TO REBOUND SOME ON TUESDAY
AND THEN MORE WEDNESDAY THROUGH THURSDAY AS UPPER RIDGE MOVES EAST
AND TROUGH BUILDS INTO THE WESTERN CONUS. COLD FRONT TO PUSH
ACROSS THE FORECAST AREA ON THURSDAY. GOOD MOISTURE ADVECTION
AHEAD OF THIS SYSTEM AND STRONG LIFT WITH FRONT. HAVE UPPED POPS
ACROSS THE AREA. 10F TO 15F COOLER ON FRIDAY. SECONDARY COLD SURGE
SATURDAY BUT MAINLY DRY TEMPERATURES INTO THE 70S SUNDAY AND
MONDAY AND HAVE TRENDED TEMPERATURES DOWNWARD.

&&

.AVIATION...
THROUGH 12Z TUESDAY...SHOWERS AND THUNDERSTORMS HEADLINE THE
AVIATION DISCUSSION TODAY.  A DISTURBANCE WILL CONTINUE TO PUSH EAST
FROM THE HIGHER TERRAIN OF CENTRAL WYOMING INTO WESTERN NEBRASKA THIS
AFTERNOON AND TONIGHT.  ALREADY THE EFFECTS OF THIS WAVE HAVE BEEN
FELT WITH INCREASING MID AND HIGH LEVEL CLOUDS...ALONG WITH ISOLATED
SHOWERS.  CURRENT THINKING IS THAT ADDITIONAL SHOWERS WILL DEVELOP
LATER THIS AFTERNOON/TONIGHT AS CONVERGENCE ALONG A SURFACE TROUGH
DEVELOPS OVER THE PANHANDLE OF NEBRASKA.  THIS AREA OF CONVERGENCE
WILL PUSH EAST INTO THE NIGHT...WITH THE ASSOCIATED PRECIPITATION
THREAT SHIFTING EAST AS WELL.  TRENDED THE HIGHEST POPS USING
GUIDANCE FROM NEAR TERM SOLUTIONS...BUT ONLY HAVE ENOUGH CONFIDENCE
TO INCLUDE -SHRA AT THE VTN TERMINAL AFTER 03Z.  FOR
LBF...CONFIDENCE IS LOWER...SO WILL FORGO THE MENTION FOR NOW.  IF
STORMS ARE TO DEVELOP ALONG THE SURFACE TROUGH...SOME OF WHICH MAY
GO SEVERE WITH LARGE HAIL AND HEAVY RAINFALL THE PRIMARY THREATS.
THE HIGHEST THREAT OF SEVERE WEATHER WILL REMAIN OVER THE PANHANDLE
OF WESTERN NEBRASKA TODAY AND TONIGHT...AS INSTABILITY FURTHER EAST
IS LACKING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...POWER
AVIATION...JACOBS
Hazardous weather outlook, Aug 29, 9:45 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 AM CDT MON AUG 29 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-301545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1045 AM CDT MON AUG 29 2011 /945 AM MDT MON AUG 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS CAPABLE OF LARGE HAIL AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN
PANHANDLE OF NEBRASKA. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...THE GREATEST THREAT OF STORMS WILL REMAIN WEST OF
HIGHWAY 61. ACROSS THE WESTERN SAND HILLS AND SOUTHWEST
NEBRASKA...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. HEAVY RAINFALL WITH SMALL HAIL REMAIN THE PRIMARY
THREATS FROM ANY STORM THAT DEVELOPS EAST OF HIGHWAY 61.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

EXTREME FIRE DANGER COULD DEVELOP WEDNESDAY AND THURSDAY AS
RELATIVE HUMIDITY FALLS TO BETWEEN 10 AND 20 PERCENT AND SOUTH
WINDS GUST TO 25 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, Aug 29, 1:49 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 PM MDT MON AUG 29 2011

NEZ022-056-292030-
DEUEL NE-GARDEN NE-
149 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 230 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LODGEPOLE...OR 18 MILES
WEST OF CHAPPELL...MOVING EAST NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHAPPELL...
  OSHKOSH...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  INTERSTATE 80 MILE MARKER 80 THROUGH 100...
  HIGHWAY 27 MILE MARKER 100...
  HIGHWAY 30 MILE MARKER 100...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 5:33 PM MDTSevere Thunderstorm WarningLBFSheridan57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.